Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had mini facelift, taking medicines for pain. SGOT, SGPT levels elevated. Side effects of painkillers?

I just had a mini facelift and have been taking percocet (7.5/325 MG) for pain usually one to two tablets a day spread out in a 12 hour period. At bedtime I take Ativan (.05 MG) for sleep. I just had my yearly physical and my Got (ast) (u/l) level was 154 and my GPT ( alt ) (u/l) level was 284. My levels were normal last year. The doctor wants to do blood test again in a month. I m very concerned. What can I take for pain, because I m sure the medication is causing these elevated test results on my liver? Please help Me! Barbara
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  112
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM

Pain killer- percocet that you are taking contains paracetamol.

Paracetamol when taken in toxic amounts (more than 10 gm or more than twenty 500mg tablets at one time) can cause damage to the liver and increase the levels of liver enzymes- SGOT and SGPT.

However, you have mentioned that you are taking only 1-2 tablets in one day so this drug is not causing the increase in level of liver enzymes.

The second drug that you have mentioned- Ativan (lorazepam) is not metabolosed by liver and does not have any side effect on liver.

After action in the body all drugs are broken down by liver or kidney and excreted in bile or urine respectively.

But ativan is not broken by liver so it does not have any effect on the liver.

The cause of rise in liver enzymes has to be sought out.

Consult your physician and get a complete hemogram and some other liver fuction tests- bilirubin, alkaline phosphatase, gamma glutamyl transferase and proteins.

Thanks and take care

Dr Shailja P Wahal
Answered: Tue, 20 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor